Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 15, 2011, 7:26 AM CDT for 4 parishes in Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 7:26 AM CDT (12:26 UTC)
- Expired
- Apr 15, 2011, 8:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:19 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS54 KSHV 151226
SVRSHV
LAC021-043-059-127-151330-
/O.NEW.KSHV.SV.W.0071.110415T1226Z-110415T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
NORTH CENTRAL GRANT PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 830 AM CDT
* AT 725 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 23
MILES SOUTHWEST OF OLLA...OR 12 MILES SOUTH OF WINNFIELD...AND
MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIDWAY...JENA...CLARKS AND GRAYSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3210 9187 3209 9191 3199 9188 3193 9189
3192 9200 3170 9200 3164 9263 3180 9272
3221 9197 3219 9196 3218 9190 3214 9186
TIME...MOT...LOC 1226Z 245DEG 36KT 3176 9258
$$
ELEVEN1 follow-up statement
629
WWUS54 KSHV 151304
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
804 AM CDT FRI APR 15 2011
LAC043-127-151313-
/O.CAN.KSHV.SV.W.0071.000000T0000Z-110415T1330Z/
WINN LA-GRANT LA-
804 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND WINN PARISHES IS
CANCELLED...
LAT...LON 3210 9187 3209 9191 3199 9188 3193 9189
3192 9200 3170 9200 3175 9234 3193 9231
3221 9197 3219 9196 3218 9190 3214 9186
TIME...MOT...LOC 1303Z 245DEG 36KT 3186 9219
$$
LAC021-059-151330-
/O.CON.KSHV.SV.W.0071.000000T0000Z-110415T1330Z/
CALDWELL LA-LA SALLE LA-
804 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR LA SALLE AND CALDWELL PARISHES...
AT 800 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR OLLA...OR 20 MILES SOUTHWEST OF
COLUMBIA...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURLINGTON...SPAULDING...KELLY...CLARKS AND GRAYSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3210 9187 3209 9191 3199 9188 3193 9189
3192 9200 3170 9200 3175 9234 3193 9231
3221 9197 3219 9196 3218 9190 3214 9186
TIME...MOT...LOC 1303Z 245DEG 36KT 3186 9219
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 5:07 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 15, 5:07 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 AM CDT FRI APR 15 2011
.DISCUSSION...
WEST AND SOUTHWEST WINDS ARE SHIFTING TO NORTHWEST OVER THE FAR
WESTERN COUNTIES OF THE CWA WITH THE COLD FRONT NOW THROUGH TYLER.
WE STILL HAVE SLIGHT CHANCE WORDING AHEAD OF THIS BOUNDARY...BUT
BY FAR...MOST OF THE THUNDERSTORM ACTIVITY CONTINUES WELL AHEAD OF
THE FRONT. WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS DEEP EAST TEXAS CROSS INTO TOLEDO BEND COUNTRY MUCH THE
SAME...WHILE THE OVERNIGHT LINE OF THUNDERSTORMS NOW STRETCHES
FROM NEAR COUSHATTA...TO RUSTON...TO FARMERVILLE.
SEVERAL COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH 139. THE
TORNADO WATCH REMAINS GENERALLY ALONG AND AHEAD OF THE LINE OF
THUNDERSTORM ACTIVITY STILL LINGERING OVER MUCH OF LOUISIANA WITH
A CURRENT SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LA.
SKIES WILL BE CLEARING OUT QUICKLY AND WINDS WILL BE PICKING UP BY
MID MORNING. STILL THE LAKE WIND ADVISORY IS IN EFFECT FOR THE
ENTIRE AREA THROUGH TODAY. AS WELL AS THE FIRE DANGER
STATEMENTS...ALTHOUGH THE RAIN THIS MORNING SHOULD HELP CURTAIL
THIS THREAT FOR SOME. WE ARE PRETTY CLOSE TO MAV/MEX GUIDANCE FOR
SHORT AND LONG TERM PICTURE. AFTER A NICE COOL WEEKEND NEXT WEEK
STILL LOOKS TO OFFER MORE RAIN FOR MANY LOCALES. /24/
&&
.AVIATION...
TSTMS...AS OF 08Z...CURRENTLY OCCURRING ALONG A ELD...SHV...OCH
LINE...MOVING EAST. BEHIND THE LINE OF STORMS...CONDITIONS VFR.
AHEAD OF THE LINE...STRONG SOUTHERLY LOW LEVEL WIND WILL BRING MVFR
CIGS. THE CONVECTION WILL REACH A MLU TO LFK LINE BY 12Z AND SHOULD
BE WELL EAST OF THE AREA BY 15Z. WESTERLY WIND WILL INCREASE AFTER
15Z...REACHING 20 KTS WITH GUST TO 30 KTS...CONTINUING UNTIL 16/00Z.
/14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 46 72 47 80 / 10 10 10 10 10
MLU 79 46 72 46 79 / 40 10 10 10 10
DEQ 68 41 69 39 78 / 10 10 10 10 10
TXK 73 46 69 46 76 / 10 10 10 10 10
ELD 74 44 70 43 77 / 20 10 10 10 10
TYR 74 44 74 47 81 / 10 10 10 10 10
GGG 75 45 73 44 81 / 10 10 10 10 10
LFK 81 44 77 45 82 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ124>126-136>138-149>153-165>167.
&&
24/14Hazardous weather outlook, Apr 15, 6:42 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 642 AM CDT FRI APR 15 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-161145- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 642 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS...FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR MUCH OF DEEP EAST TEXAS AND ALL OF NORTHEAST TEXAS...AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL BRING GUSTY WEST AND NORTHWEST WINDS BY MID MORNING WHICH WILL CONTINUE INTO THE EARLY EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AFTER A NICE AND COOL WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE DURING EARLY AND MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. LAZ013-014-017>022-TXZ167-161145- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-SABINE TX- 642 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA AND FOR A PORTION OF DEEP EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE TO THE SOUTHEAST THIS MORNING. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE HAIL...DAMAGING WINDS OR EVEN AN ISOLATED TORNADO. THE COLD FRONT WILL PUSH ACROSS THE AREA LATE THIS MORNING AND BEGIN TO GUST THE WINDS OUT OF THE NORTHWEST TO BETTER THAN 30 MPH AT TIMES THIS AFTERNOON. THE WINDS WILL SUBSIDE AFTER SUNSET. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AFTER A NICE AND COOL WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE DURING EARLY AND MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... REACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. 24
In the hours before
Special weather statement, Apr 15, 3:52 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 AM CDT FRI APR 15 2011
LAZ002>004-012-150945-
BIENVILLE-BOSSIER-CLAIBORNE-WEBSTER-
352 AM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BOSSIER...WEBSTER...CLAIBORNE AND BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
DUBBERLY...GIBSLAND...HEFLIN...RINGGOLD AND SIBLEY...
AT 345 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 14 MILES SOUTH OF HAUGHTON...OR 14
MILES SOUTHEAST OF BOSSIER CITY...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Apr 15, 4:35 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG EL DORADO 33.22N 92.66W
04/15/2011 UNION AR LAW ENFORCEMENT
REPORTS OF SOME TREES DOWN ACROSS THE COUNTY.
&&
20Local storm report, Apr 15, 4:42 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL TEXARKANA 33.45N 94.02W
04/15/2011 M1.75 INCH MILLER AR BROADCAST MEDIA
0135 AM HAIL HOPE 33.67N 93.59W
04/15/2011 M1.75 INCH HEMPSTEAD AR BROADCAST MEDIA
&&
20Local storm report, Apr 15, 5:29 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM TSTM WND DMG 5 S FARMERVILLE 32.70N 92.40W
04/15/2011 UNION LA LAW ENFORCEMENT
TREE REPORTED DOWN NEAR THE TOWN OF FARMERVILLE.
&&
20Local storm report, Apr 15, 6:34 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL MONROE 32.51N 92.08W
04/15/2011 E0.75 INCH OUACHITA LA LAW ENFORCEMENT
ULM POLICE REPORT HAIL AS NEAR DIME SIZE.
&&
20Local storm report, Apr 15, 7:25 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL MONROE 32.51N 92.08W
04/15/2011 E1.00 INCH OUACHITA LA LAW ENFORCEMENT
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:30 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 60 min |
| Apr 15, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 40 min |
| Apr 15, 2:07 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 53 min |
| Apr 15, 2:46 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Lincoln, Union and 1 more | 59 min |
| Apr 15, 3:37 AM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 38 min |
| Apr 15, 3:41 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union | 64 min |
| Apr 15, 3:58 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 47 min |
| Apr 15, 4:43 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 62 min |
| Apr 15, 6:13 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.